Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Vitiligo white patches developing on lower lip. Want to know what each prescribed tablet is for.

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
My 13 year old daughter has vertiligo white patches for 4 years now.she has the patches on her knees, ankles and elbows. A new one is developing on her lower lip. My doc prescribed Omnacortil 10 mg, Octomop 10 mg, Zincotop and Tacrolum cream. I would like to know what each tablet is for before using them. And please let me know as to how long can I use these and when will the condition become alright?
Posted Thu, 12 Apr 2012 in Pigmentation Problems
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Hi,

Thanks for posting your query

After going through your query, I would like to comment the following:

1. Your daughter seems to be suffering from childhood vitiligo.

2. Low dose steroid (Prednisolone 10 mg) is used for treatment of vitiligo since there is an immunological basis of vitiligo also and the steroid helps by suppressing this response. Also, it helps to stop the spread of vitiligo. Octamop tablets contain photosensitising agents which are beneficial in vitiligo. Tacrolum (tacrolimus) is an immunomodulator agent and is used for management of vitiligo. Zincotop is also used as an adjuvant therapy in vitiligo.

3. You need to continue these medications till there is symptomatic relief (however prednisolone cannot be used for long term basis). However, routine monitoring of liver and kidney function tests and regular follow up with you physician is required.

4. I would also suggest you to visit you dermatologist and consult him regarding light therapies like narrow-band UVB, microphototherapy, helium-neon laser, or narrow-band excimer laser since they are very useful.

5. Also. do get an eye check up done with an ophthalmologist.

6. As there is no "cure" for vitiligo hence it is difficult to comment when the condition will become alright. The course of vitiligo varies and is unpredictable. Some areas may regain normal pigment (colouring), but other new areas of pigment loss may appear. Skin that is re-pigmented may be slightly lighter or darker than the surrounding skin. Pigment loss may get worse over time.

I hope I have answered your query. I will be glad to answer any follow up queries.
Please accept my answer if you have no follow up queries.

Take care.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Follow-up: Vitiligo white patches developing on lower lip. Want to know what each prescribed tablet is for. 9 hours later
She has glasses since 4 years too. Do you think this is also a part of vertiligo? It is not there in either side of the family,then why did she get it? How XXXXXXX is this? How fast does it spread? The pigmentation patch as increased in size over the years.
Before this started, she started with eczema on her palm, wrist and hand. She still has them sometimes. What can I do about them?
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi,

Thanks for the follow up.

1. By eye examination I mean, you need to get her thoroughly evaluated by an ophthalmologist. Rather then refractory error many abnormalities of other parts of the eyes are associated with vitiligo. For this investigations like fundus examination and slit lamp examination need to be done by the ophthalmologist.

2. Generally limited vitiligo involving the face and trunk in children of recent onset is most responsive. Extensive disease in adults and disease affecting the hands and feet is resistant to therapy. Thus the course of vitiligo varies and is unpredictable.

3. However you need to continue your treatment. As mentioned above also do consult your physician regarding light therapy in combination with medicines.

4. Vitiligo developing over eczema is a known phenomenon. For this depending on the etiology, the eczema has to be treated. Please get the eczema examined by a dermatologist so that it can be diagnosed & managed appropriately at an early stage as per its etiology. Anti inflammatory drugs can be taken under prescription from your physician for eczema.

5. Stress is a known factor in etiology of both eczema and vitiligo hence relaxation and avoiding stress factors is very important.

6. Also do get her allergy work up done by an allergy specialist and avoid the allergen triggers.

I hope I have answered your query. I will be glad to answer any follow up queries.
Please accept my answer if you have no follow up queries.

Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Follow-up: Vitiligo white patches developing on lower lip. Want to know what each prescribed tablet is for. 1 hour later
When you say other abnormalities of the eyes, do you mean any serious problems? Is there any losing sight kind of problem? She has a blurred vision of images without glasses and that's how it started. She can see things if she goes very near even without glasses. She has them on constantly.

As she is a teenager she feels bad about the patches on her knees which show in short dresses. Can she at times when needed apply tanning creams to it? Can she otherwise do some make up? She is fair complexion and the patches are pinkish white in color.

The dermatologist prescribed Omnocortil for 10 days regularly half tablet twice a day and then half tablet alternative day for another 20 days. Octomop one tablet a day for one month, zincotop for one month one tablet a day. Is this prescription good? Can they be taken together? Do they have to be taken with food? These details were not provided by the doc and hence asking you. Thanks Doc.
 
 
Answered by Dr. Gyanshankar Mishra 18 hours later
Hi,

Thanks for the follow up.

After going through your follow up query, I would like to comment the following:

1. Abnormalities of the eye associated with vitiligo: People with vitiligo may have some abnormalities in their retinas (the inner layer of the eye that contains light-sensitive cells) and some variation of color in their irises (the colored part of the eye). In some cases, there is some inflammation of the retina or iris. These are changes other then refractory error. Refractory errors are correctable by glasses. These are'nt very severe conditions but they need to be diagnosed to managed accordingly and hence exa,imation by an ophthalmologist is required.

2. It is possible to cover up the patches with corrective makeup or tanning lotion. Your daughter could try the following:
•     Using sunscreen with an SPF of 30 or higher. Also, the sunscreen should shield your daughter from both ultraviolet B light and ultraviolet A light (UVB and UVA).
•     Using covering cosmetic creams such as Covermark or Dermablend under consultation with dermatologist. Self-tanning lotion (fake tan) may also help to cover vitiligo.
•     A range of cosmetics called Cover FX has been developed especially for patients with vitiligo. You can consult your dermatologist about using these products.
•     Hair dyes may be used if vitiligo has affected the hairs.

3. The prescribed medicines can be taken once a day and they can be taken together. You can take these medications with light breakfast. If your daughter is experiencing any heart burn or burning sensation in the stomach, I would suggest that you consult your physician and ask him about anti-acidity medication like a proton pump inhibitor like omeprazole .
4. Do not let her feel down anytime and let her lead a normal life. Do recognize symptoms of associated depression if any and get her counselled and treated for the same at an early stage.

I hope I have answered your query. I will be glad to answer any follow up queries.
Please accept my answer if you have no follow up queries.

Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor